MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT ADVANCED; EMBOLIZATION COIL
Model Number 8510-0202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889)
Date of Event 04/27/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The coil was implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies hemorrhage and death as potential complications associated with use of the device.The device was used during the same procedure as was reported in mfr.Report# 2032493-2017-00125, 2032493-2017-00126, 2032493-2017-00127, 2032493-2017-00129, 2032493-2017-00130, and 2032493-2017-00131.
 
Event or Problem Description
It was reported that stent-assisted coil embolization was performed on an unruptured acom aneurysm.The patient was anticoagulated prior to the procedure with aspirin, plavix, and heparin.The lvis jr.Stent was successfully deployed without difficulty across the neck and seven (7) coils were placed in the aneurysm.After the final coil was placed, contrast extravasation from the dome of the aneurysm was noted.The hemorrhage stopped temporarily, but when the microcatheter was withdrawn, the bleeding continued.Protamine was administered.Balloon inflations were performed in the bilateral acas and the bleeding stopped; however, upon deflation of the balloons, the extravasation continued.Ultimately, the patient's intracranial pressure rose and her condition deteriorated.Two days after the procedure, the patient died.The surgeon stated that the stent did not cause the aneurysm rupture, and also stated that "the cause of the rupture was coil protrusion through the dome of the aneurysm.The patient was on aspirin, plavix, and heparin.Despite attempts to arrest flow with 2 balloons, the bleeding did not stop.".

Brand Name
HYPERSOFT ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6609890
Report Number2032493-2017-00128
Device Sequence Number11731
Product Code HCG
UDI-Device Identifier00811425027738
UDI-Public(01)00811425027738(11)151006(17)201006(10)151006VC2
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/06/2020
Device Model Number8510-0202
Device Lot Number151006VC2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age51 YR
Patient Weight74